Is it Parkinsons or is it medication?


#1
hi, haven't been on the forum for so long as everything was going so well with change of medication(taken odd Ropinerole alleluia!!!!) but now my BH seems to get it into his head (once again) that there is someone else in the house!! Could it be the Parkinsons or the medication?? new meds for over a year now!!:rolling_eyes:

#2
I believe that the general consensus is that the drugs cause hallucinations and delusions though there is some debate about this. Excessive dopamine may be the cause of schizophrenia which is the classic disease of delusions. Dopamine tends to increase the links between ideas so people believe there are connections where there are not, the upside is artistic creativity, the downside is hallucinations and delusions. Swallowing levadopa is a very very very blunt instrument and the balance between too much and too little hard to keep.

#3
Thanks Turnip, it's so difficult when your BH seems to be changing in Personality and is changing from the vital, sharp person you know and love into this bad tempered weirdo that you still love but don't particularly like!!!!
It's good to know you're not on your own xx

#4
the puk doc is quite good http://www.parkinsons.org.uk/PDF/FS11_hallucinations.pdf
(actually it is very good but dont want to sound sycophantic)
do you get to sit in on his doctor's visits?

#5
Hello sooo,


You are not alone in your feelings as PD and medication does change people not all but many, so much has to be geared around their needs and the tablets it is very difficult not to be so.
However my husband has had it for thirty years now and for quite a while I say I have about 15% of my real old hubby and the rest is PD hubby which is very upsetting as we had such a lovely relationship in the true sense of the word. Never arguments or raised voices as we both don't like that,and we are both fairly relaxed people or should I say were,I remember a lovely lady at national office many years ago saying it is a slow greiving process for the lives we have lost and constantly adjusting to new ones to suit PD. I have never felt resentful or angry just very sad for the struggle he has to go through and the loss of the gentle kind placid man I knew, who can't help any of it bless him.
We all have to find ways that help us cope and put some positive effort into things which will keep us going.
I hope it helps to know that there are many people like you around.
best wishes
vivian

#6
Thanks Vivien
It gets so hard when all you get is critised and accused of all sorts of stupidness, most of the time I can cope and just ignore or explain, but just at the minute feel like walking!!! I know I won't, but aaaagh!!!!!

:laughing:

#7
Hi Turnip
will try your website, yes I do sit in on my BH appointments and the consultant is so good and understanding, so will mention this at his next review,
It's so good to have this forum to offload!!!
thanks everybody xx:wink:

#8
Carry on aaaaaghing as much as you need to soooo .. If you can't do it on here where can you .

#9
Hi there
From someone on the giving side of things I sympathise with you. Its a heck of a thing to snarl etc at your bh and see the hurt you've caused and yet not be able to stop doing it. Just one of those damn things about pd that is so infuriating. Just bear in there matey and try not to take it to heart. You know in your heart that its not the real bh that is causing the hurt.
Cheers

Chunky

#10
I have been told to come off Requip XL completely as I developed paranoid schizophrenia when Levodopa was introduced. Apparently the mix of Requip and Levodopa can cause serious side effects with Requip. Once I started reducing the Requip the paranoia gradually diminished. I am now on 2mg of Requip a day. I never found Requip much help anyway and am glad to come off it.

#11
so its not just me who thinks requp xl are a waste of time.theyv done absolutely nothing for me except batter my bank balance!!!!

#12
every brain (and stomach!) is different. swallowing a pill will have a different effect in every case. suck it and see as they say.